Jump to content

Photo

Post Accutane Redness, Oily Skin, Dry Skin, And Connection To Alcohol?


3 replies to this topic

#1 mk2k01

mk2k01

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 19-April 14

Posted 14 August 2014 - 08:16 PM

Hi - 

 

I just wanted to post my condition and see if anybody had any tips. I first took accutane when I was about 19 (2010), had decent results. Fast forward to 2013, I was on accutane for 4 months (from July-October) before I developed a hemorrhoid and stopped because I was scared there was some type of connection. Since taking accutane the second time, I have very red skin at all times of the day... almost like I am still on accutane (though not quite as bad). 

 

On another weird note, I still have fairly dry skin (not cracking but flaky), but ALSO have SUPER oily skin again (starting around April of this year). It's terrible, I have red, dry, super oily skin and getting acne all over again.

 

I wanted to know if anyone knew any connection of these symptoms to alcohol intake. Since being in college, I have probably drank an average of 5 day/week (from 18-now, I am 22). The past 2 years, I have probably drank 6 out of 7 days on average. Since starting the second course of accutane, you could say I drank even more than 6 days/average. Literally only stopping here and there. I have recently started to space out drinking more, the longest I have gone is 3 days between drinking. I tend to drink quite a bit 3-4 days a week, and a couple beers or whiskey drinks 1-2 days. 

 

Could my symptoms be a result of a damaged liver from the amount of drinking I have done the past 3-4 years, because I did not have the same side effects I am experiencing now after the first course of accutane. I am just so tired of being red and oily all the time! PLEASE HELP! And if I stopped drinking, how long should I shoot for?

 

PS. I had a subcision procedure in April (right around the time I seemed to notice my skin become super oily again, I dk if there is any connection but just an FYI).

 

 

 

 



#2 mk2k01

mk2k01

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 19-April 14

Posted 15 August 2014 - 08:43 AM

One more thing I forgot to mention is that my hair is thinning very badly too, there is nobody in my family with male pattern baldness. 



#3 ZhenZhu

ZhenZhu

    licensed esthetician 2004

  • Veteran Members
  • Posts & Likes
    Posts: 345
    Likes: 57
About Me
  • Gender:Female
  • Location:Hollywood
  • Interests:I cleared my worst breakout in a 20 yr acne battle with Rx Chinese herbs.
  • Joined: 19-July 14

Achievements

     

Posted 23 August 2014 - 10:42 AM

Drinking on Accutane is very bad news, both are major stressors on your liver, and your liver should be busy processing your food so your other organs can function, including your skin. I'm incredulous that your derm didn't tell you this. 

 

Alcohol his high GI, very acidic, dehydrating, ruptures blood vessels. Pretty much the worst thing you can ingest for skin or skin tone with whey protein and soda coming in second. 



#4 Francopld

Francopld

    Cool Argentinian Dude

  • Veteran Members
  • Posts & Likes
    Posts: 149
    Likes: 23
About Me
  • Gender:Male
  • Location:Argentina
  • Interests:Film maker, Video Edition
  • Joined: 30-March 14

Posted 03 September 2014 - 07:15 AM

Drinking such amounts of alcohol during Accutane may caused irreversible damage to your liver

 

Anyways i'm not a doctor,but that is the first thing my dermatologist told me before starting Accutane.

 

Sorry for the (possible) bad news.


Edited by Francopld, 03 September 2014 - 07:15 AM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users